MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2012X
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one euphora coronary balloon catheter to treat a lesion in the ostium left main (lm) coronary artery. there were no abnormalities reported in relation to the anatomy. it was reported that during the procedure a balloon burst/rupture occurred during balloon inflation at 10 atm.A dissection occurred in the left main.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: there were no issues noted with the onyx frontier stents or the 5.0mm nc euphora balloon used during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the 2.0 euphora had 3 inflations to a max of 14 atm prior to the issue occurring.The balloon rupture occurred in the diagonal branch, then, it shot proximally into the left main causing a dissection.The diagonal artery was stented with a 2.0 x 15 onyx frontier stent with 1 inflation to a max of 14 atm.The left main was stented to address the dissection using a 4.0 x 8mm onyx frontier stent to 12 atm.Post dilation was performed with a 5.0 nc euphora and 3 inflations were performed to max or to 14 atm.The patient is reported to be fine and doing well.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.Analysis of the returned device revealed the balloon showed evidence of inflation; there was no visible burst site on the balloon.Contrast remained in the balloon.The device was soaked in a water bath to disperse the contrast.The device failed negative prep, indicating a leak/burst, and when the device was pressurized with water a pin hole leak was observed.The location of the leak was on the balloon working length, distal of the proximal marker band.No other damage was noted to the remainder of the device.Additional information: device lot number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19836511
Report Number9612164-2024-03429
Device Sequence Number6900087
Product Code LOX
UDI-Device Identifier00643169559882
UDI-Public00643169559882
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberEUP2012X
Device Catalogue NumberEUP2012X
Device Lot Number228167801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer07/31/2024
09/04/2024
09/12/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/20/2024
09/12/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown